Jump to content
helplinedonate
TrudiN

With YOPD, how do you know when is the "right" time to switch from dopamine agonists to Sinemet?

Recommended Posts

Dr. Okun -

 

I do understand that everyone's PD progresses differently. However, as someone with YOPD, symptoms since 2009 and diagnosis in 2012, now age 49, I have been taking Requip with Azilect and amantadine for two years now. Only recently have my symptoms worsened, so that now I have a number of breakthrough symptoms such as tremor, leg dragging, insomnia, foot cramping, a number of dystonias, and so on. I am a runner, but that ability has been noticeably cut back by the gait issue. What factors do you consider concerning the "right" time to switch to Sinemet from DAs? I am very, very concerned about getting dyskinesias because I think I hit 3 of the 4 risk factors - white, female, thin, with the missing 4th being dose of Sinemet. And once you're on Sinemet, is there no going back to DAs if dyskinesias get bad?

Thank you.

Share this post


Link to post
Share on other sites

It is a myth that "there is no going back."  It is also a myth that you "have to switch from one to the other DA to sinemet."

 

The truth is that PD is complex and changes over time.  The right dosages and more importantly intervals need to be adjusted in response to an individual's treatment.  In most cases, once the agonist dose and interval has been adjusted (optimized; could also be a patch or XL version) if no side effects we often add Sinemet.  The dose and the interval are again adjusted versus the symptoms.

 

Hope that helps.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×